July  2018, 17(4): 1681-1721. doi: 10.3934/cpaa.2018081

On the local wellposedness of free boundary problem for the Navier-Stokes equations in an exterior domain

1. 

Department of Mathematics and Reseach Institute of Science and Engineering, Waseda University, Ohkubo 3-4-1, Shinjuku-ku, Tokyo 169-8555, Japan

2. 

Deparment of Mechanical Engineering and Materials Science University of Pittsburgh, USA

Received  February 2017 Revised  July 2017 Published  April 2018

Fund Project: Partially supported by JSPS@Grant-in-aid for Scientific Research (A) -17H0109, Top Global University Project, and JSPS program of the Japanese-German Graduate Externship

This paper deals with the local well-posedness of free boundary problems for the Navier-Stokes equations in the case where the fluid initially occupies an exterior domain $Ω$ in $N$-dimensional Euclidian space $\mathbb{R}^N$.

Citation: Yoshihiro Shibata. On the local wellposedness of free boundary problem for the Navier-Stokes equations in an exterior domain. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1681-1721. doi: 10.3934/cpaa.2018081
References:
[1]

H. Abels, The initial-value problem for the Navier-Stokes equations with a free surface in $L^q$-Sobolev spaces, Adv. Differential Eqns., 10 (2005), 45-64.   Google Scholar

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. Ⅰ. Birkhäuser, Basel, 1995. Google Scholar

[3]

J. T. Beale, The initial value problem for the Navier-Stokes equations with a free boundary, Comm. Pure Appl. Math., 31 (1980), 359-392.   Google Scholar

[4]

J. T. Beale, Large time regularity of viscous surface waves, Arch. Rat. Mech. Anal., 84 (1984), 307-352.   Google Scholar

[5]

J. T. Beale and T. Nishida, Large time behavior of viscous surface waves, Lecture Notes in Numer. Appl. Anal., 8 (1985), 1-14.   Google Scholar

[6]

D. Bothe and J. Prüss, $L_p$ theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421.   Google Scholar

[7]

A. P. Calderón, Lebesgue spaces of differentiable functions and distributions, Proc. Symp. in Pure Math., 4 (1961), 33-49.   Google Scholar

[8]

Y. Enomoto and Y. Shibata, On the $\mathcal{R}$-sectoriality and its application to some mathematical study of the viscous compressible fluids, Funkcial. Ekvac., 56 (2013), 441-505.   Google Scholar

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Steady State Problem, Second Edition, Springer Monographs, Springer, 2011. Google Scholar

[10]

Y. Hataya and S. Kawashima, Decaying solution of the Navier-Stokes flow of infinite volume without surface tension, Nonlinear Anal., 71 (2009), 2535-2539.   Google Scholar

[11]

Y. Hataya, A remark on Beal-Nishida's paper, Bull. Inst. Math. Acad. Sin. (N.S.), 6 (2011), 293-303.   Google Scholar

[12]

I. Sh. Mogilevskii, Estimates of solutions of a general intial-boundary value problem for the linear nonstationary system of Navier-Stokes equations in a half-space, Zap Nauchn. Sem. LOMI., 84 (1979), 147-173.   Google Scholar

[13]

I. Sh. Mogilevskii, Solvability of a general boundary value problem for a linearized nonstationary system of Navier-Stokes equations, Zap Nauchn. Sem. LOMI., 110 (1981), 105-119.   Google Scholar

[14]

P. B. Mucha and W. Zajączkowski, On the existence for the Cauchy-Neumann problem for the Stokes system in the Lp-framework, Studia Math., 143 (2000), 75-101.   Google Scholar

[15]

T. Nishida, Equations of fluid dynamics -free surface problems, Comm. Pure Appl. Math., 39 (1986), 221-238.   Google Scholar

[16]

J. Prüss and G. Simonett, Moving Interfaces ad Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, vol. 105, Birkhäuser, 2016. Google Scholar

[17]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996. Google Scholar

[18]

H. Saito and Y. Shibata, On the global wellposedness of free boundary problem for the Navier Stokes systems with surface tension, Preprint. Google Scholar

[19]

M. Schonbek and Y. Shibata, On a global well-posedness of strong dynamics of incompressible nematic liquid crystals in ${\mathbb{R}^N}$, J. Evol. Equ., (2017), 537-550.  doi: 10.1007/s00028-016-0358-y.  Google Scholar

[20]

Y. Shibata, On the $\mathcal{R}$-boundedness of solution operators for the Stokes equations with free boundary condition, Diff. Int. Eqns., 27 (2014), 313-368.   Google Scholar

[21]

Y. Shibata, On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class, J. Differential Equations., 258 (2015), 4127-4155.   Google Scholar

[22]

Y. Shibata, On the $\mathcal{R}$-bounded solution operators in the study of free boundary problem for the Navier-Stokes equations, in Mathematical Fluid Dynamics, Present and Futureh Tokyo, Japan, November 2014 (ed. Y. Shibata and Y. Suzuki), Springer Proceedings in Mathematics & Statistics, Vol. 183, (2016), 203-285. Google Scholar

[23]

Y. Shibata, Global well-posedness of unsteady motion of viscous incompressible capillary liquid bounded by a free surface, Evolution Equations and Control Theory, 7 (2018), 117-152.   Google Scholar

[24]

Y. Shibata, Global wellposedness for the free boundary problem of the Navier-Stokes equations in an exterior domain, Fluid Mech. Res. Int. , 1 (2017), 00008. DOI: 10.15406/fimrij.2017.01.00008. Google Scholar

[25]

Y. Shibata, On Lp-Lq decay estimate for Stokes equations with free boundary condition in an exterior domain, Accepted for publication in Asymptotic Analysis. Google Scholar

[26]

Y. Shibata and S. Shimizu, On a resolvent estimate for the Stokes system with Neumann boundary condition, Diff. Int. Eqns., 16 (2003), 385-426.   Google Scholar

[27]

Y. Shibata and S. Shimizu, Decay properties of the Stokes semigroup in exterior domains with Neumann boundary condition, J. Math. Soc. Japan, 59 (2007), 1-34.   Google Scholar

[28]

Y. Shibata and S. Shimizu, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, J. Reine Angew. Math., 615 (2008), 157-209.   Google Scholar

[29]

C. G. Simader and H. Sohr, The Dirichlet Problem for the Laplacian in Bounded and Unbounded Domain, Pitmann Research Notes in Mathematics Series 360, Addison Wesley Longman Limited, 1996. Google Scholar

[30]

V. A. Solonnikov, On the transient motion of an isolated volume of viscous incompressible fluid, Math. USSR Izvestiya, 31 (1988), 381-405.   Google Scholar

[31]

V. Solonnikov, Unsteady motion of a finite mass of fluid, bounded by a free surface, J. Soviet Math., 40 (1988), 672-685.   Google Scholar

[32]

O. Steiger, On Navier-Stokes equations with first order boundary conditions, J. Math. Fluid Mech., 8 (2006), 456-481.   Google Scholar

[33]

H. Tanabe, Functional Analytic Methods for Partial Differential Equations, Pure and Applied Mathematics, A Series of Monographs and Textbooks, Marcel Dekker, Inc. New York·Basel, 1997. Google Scholar

[34]

N. Tanaka, Global existence of two phase non-homogeneous viscous incompressible weak fluid flow, Commun. Partial Differential Equations, 18 (1993), 41-81.   Google Scholar

[35]

A. Tani, Small-time existence for the three-dimensional incompressible Navier-Stokes equations with a free surface, Arch. Rat. Mech. Anal., 133 (1996), 299-331.   Google Scholar

[36]

A. Tani and N. Tanaka, Large time existence of surface waves in incompressible viscous fluids with or without surface tension, Arch. Rat. Mech. Anal., 130 (1995), 303-314.   Google Scholar

[37]

L. Weis, Operator-valued Fourier multiplier theorems and maximal Lp-regularity, Math. Ann., 319 (2001), 735-758.   Google Scholar

show all references

References:
[1]

H. Abels, The initial-value problem for the Navier-Stokes equations with a free surface in $L^q$-Sobolev spaces, Adv. Differential Eqns., 10 (2005), 45-64.   Google Scholar

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. Ⅰ. Birkhäuser, Basel, 1995. Google Scholar

[3]

J. T. Beale, The initial value problem for the Navier-Stokes equations with a free boundary, Comm. Pure Appl. Math., 31 (1980), 359-392.   Google Scholar

[4]

J. T. Beale, Large time regularity of viscous surface waves, Arch. Rat. Mech. Anal., 84 (1984), 307-352.   Google Scholar

[5]

J. T. Beale and T. Nishida, Large time behavior of viscous surface waves, Lecture Notes in Numer. Appl. Anal., 8 (1985), 1-14.   Google Scholar

[6]

D. Bothe and J. Prüss, $L_p$ theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421.   Google Scholar

[7]

A. P. Calderón, Lebesgue spaces of differentiable functions and distributions, Proc. Symp. in Pure Math., 4 (1961), 33-49.   Google Scholar

[8]

Y. Enomoto and Y. Shibata, On the $\mathcal{R}$-sectoriality and its application to some mathematical study of the viscous compressible fluids, Funkcial. Ekvac., 56 (2013), 441-505.   Google Scholar

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Steady State Problem, Second Edition, Springer Monographs, Springer, 2011. Google Scholar

[10]

Y. Hataya and S. Kawashima, Decaying solution of the Navier-Stokes flow of infinite volume without surface tension, Nonlinear Anal., 71 (2009), 2535-2539.   Google Scholar

[11]

Y. Hataya, A remark on Beal-Nishida's paper, Bull. Inst. Math. Acad. Sin. (N.S.), 6 (2011), 293-303.   Google Scholar

[12]

I. Sh. Mogilevskii, Estimates of solutions of a general intial-boundary value problem for the linear nonstationary system of Navier-Stokes equations in a half-space, Zap Nauchn. Sem. LOMI., 84 (1979), 147-173.   Google Scholar

[13]

I. Sh. Mogilevskii, Solvability of a general boundary value problem for a linearized nonstationary system of Navier-Stokes equations, Zap Nauchn. Sem. LOMI., 110 (1981), 105-119.   Google Scholar

[14]

P. B. Mucha and W. Zajączkowski, On the existence for the Cauchy-Neumann problem for the Stokes system in the Lp-framework, Studia Math., 143 (2000), 75-101.   Google Scholar

[15]

T. Nishida, Equations of fluid dynamics -free surface problems, Comm. Pure Appl. Math., 39 (1986), 221-238.   Google Scholar

[16]

J. Prüss and G. Simonett, Moving Interfaces ad Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, vol. 105, Birkhäuser, 2016. Google Scholar

[17]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996. Google Scholar

[18]

H. Saito and Y. Shibata, On the global wellposedness of free boundary problem for the Navier Stokes systems with surface tension, Preprint. Google Scholar

[19]

M. Schonbek and Y. Shibata, On a global well-posedness of strong dynamics of incompressible nematic liquid crystals in ${\mathbb{R}^N}$, J. Evol. Equ., (2017), 537-550.  doi: 10.1007/s00028-016-0358-y.  Google Scholar

[20]

Y. Shibata, On the $\mathcal{R}$-boundedness of solution operators for the Stokes equations with free boundary condition, Diff. Int. Eqns., 27 (2014), 313-368.   Google Scholar

[21]

Y. Shibata, On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class, J. Differential Equations., 258 (2015), 4127-4155.   Google Scholar

[22]

Y. Shibata, On the $\mathcal{R}$-bounded solution operators in the study of free boundary problem for the Navier-Stokes equations, in Mathematical Fluid Dynamics, Present and Futureh Tokyo, Japan, November 2014 (ed. Y. Shibata and Y. Suzuki), Springer Proceedings in Mathematics & Statistics, Vol. 183, (2016), 203-285. Google Scholar

[23]

Y. Shibata, Global well-posedness of unsteady motion of viscous incompressible capillary liquid bounded by a free surface, Evolution Equations and Control Theory, 7 (2018), 117-152.   Google Scholar

[24]

Y. Shibata, Global wellposedness for the free boundary problem of the Navier-Stokes equations in an exterior domain, Fluid Mech. Res. Int. , 1 (2017), 00008. DOI: 10.15406/fimrij.2017.01.00008. Google Scholar

[25]

Y. Shibata, On Lp-Lq decay estimate for Stokes equations with free boundary condition in an exterior domain, Accepted for publication in Asymptotic Analysis. Google Scholar

[26]

Y. Shibata and S. Shimizu, On a resolvent estimate for the Stokes system with Neumann boundary condition, Diff. Int. Eqns., 16 (2003), 385-426.   Google Scholar

[27]

Y. Shibata and S. Shimizu, Decay properties of the Stokes semigroup in exterior domains with Neumann boundary condition, J. Math. Soc. Japan, 59 (2007), 1-34.   Google Scholar

[28]

Y. Shibata and S. Shimizu, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, J. Reine Angew. Math., 615 (2008), 157-209.   Google Scholar

[29]

C. G. Simader and H. Sohr, The Dirichlet Problem for the Laplacian in Bounded and Unbounded Domain, Pitmann Research Notes in Mathematics Series 360, Addison Wesley Longman Limited, 1996. Google Scholar

[30]

V. A. Solonnikov, On the transient motion of an isolated volume of viscous incompressible fluid, Math. USSR Izvestiya, 31 (1988), 381-405.   Google Scholar

[31]

V. Solonnikov, Unsteady motion of a finite mass of fluid, bounded by a free surface, J. Soviet Math., 40 (1988), 672-685.   Google Scholar

[32]

O. Steiger, On Navier-Stokes equations with first order boundary conditions, J. Math. Fluid Mech., 8 (2006), 456-481.   Google Scholar

[33]

H. Tanabe, Functional Analytic Methods for Partial Differential Equations, Pure and Applied Mathematics, A Series of Monographs and Textbooks, Marcel Dekker, Inc. New York·Basel, 1997. Google Scholar

[34]

N. Tanaka, Global existence of two phase non-homogeneous viscous incompressible weak fluid flow, Commun. Partial Differential Equations, 18 (1993), 41-81.   Google Scholar

[35]

A. Tani, Small-time existence for the three-dimensional incompressible Navier-Stokes equations with a free surface, Arch. Rat. Mech. Anal., 133 (1996), 299-331.   Google Scholar

[36]

A. Tani and N. Tanaka, Large time existence of surface waves in incompressible viscous fluids with or without surface tension, Arch. Rat. Mech. Anal., 130 (1995), 303-314.   Google Scholar

[37]

L. Weis, Operator-valued Fourier multiplier theorems and maximal Lp-regularity, Math. Ann., 319 (2001), 735-758.   Google Scholar

[1]

Ildoo Kim. An $L_p$-Lipschitz theory for parabolic equations with time measurable pseudo-differential operators. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2751-2771. doi: 10.3934/cpaa.2018130

[2]

Justin Forlano. Almost sure global well posedness for the BBM equation with infinite $ L^{2} $ initial data. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 267-318. doi: 10.3934/dcds.2020011

[3]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[4]

Silvia Frassu. Nonlinear Dirichlet problem for the nonlocal anisotropic operator $ L_K $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1847-1867. doi: 10.3934/cpaa.2019086

[5]

Yupeng Li, Wuchen Li, Guo Cao. Image segmentation via $ L_1 $ Monge-Kantorovich problem. Inverse Problems & Imaging, 2019, 13 (4) : 805-826. doi: 10.3934/ipi.2019037

[6]

Lidan Li, Hongwei Zhang, Liwei Zhang. Inverse quadratic programming problem with $ l_1 $ norm measure. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-13. doi: 10.3934/jimo.2019061

[7]

Guangfeng Dong, Changjian Liu, Jiazhong Yang. On the maximal saddle order of $ p:-q $ resonant saddle. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 5729-5742. doi: 10.3934/dcds.2019251

[8]

VicenŢiu D. RǍdulescu, Somayeh Saiedinezhad. A nonlinear eigenvalue problem with $ p(x) $-growth and generalized Robin boundary value condition. Communications on Pure & Applied Analysis, 2018, 17 (1) : 39-52. doi: 10.3934/cpaa.2018003

[9]

Paolo Marcellini. Regularity under general and $ p,q- $ growth conditions. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-0. doi: 10.3934/dcdss.2020155

[10]

E. Compaan, N. Tzirakis. Low-regularity global well-posedness for the Klein-Gordon-Schrödinger system on $ \mathbb{R}^+ $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3867-3895. doi: 10.3934/dcds.2019156

[11]

Pak Tung Ho. Prescribing $ Q $-curvature on $ S^n $ in the presence of symmetry. Communications on Pure & Applied Analysis, 2020, 19 (2) : 715-722. doi: 10.3934/cpaa.2020033

[12]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[13]

Woocheol Choi, Yong-Cheol Kim. $L^p$ mapping properties for nonlocal Schrödinger operators with certain potentials. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5811-5834. doi: 10.3934/dcds.2018253

[14]

Xinghong Pan, Jiang Xu. Global existence and optimal decay estimates of the compressible viscoelastic flows in $ L^p $ critical spaces. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2021-2057. doi: 10.3934/dcds.2019085

[15]

Jinrui Huang, Wenjun Wang, Huanyao Wen. On $ L^p $ estimates for a simplified Ericksen-Leslie system. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1485-1507. doi: 10.3934/cpaa.2020075

[16]

Alessio Fiscella. Schrödinger–Kirchhoff–Hardy $ p $–fractional equations without the Ambrosetti–Rabinowitz condition. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-0. doi: 10.3934/dcdss.2020154

[17]

Yongkuan Cheng, Yaotian Shen. Generalized quasilinear Schrödinger equations with concave functions $ l(s^2) $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1311-1343. doi: 10.3934/dcds.2019056

[18]

K. D. Chu, D. D. Hai. Positive solutions for the one-dimensional singular superlinear $ p $-Laplacian problem. Communications on Pure & Applied Analysis, 2020, 19 (1) : 241-252. doi: 10.3934/cpaa.2020013

[19]

Pak Tung Ho. Prescribing the $ Q' $-curvature in three dimension. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2285-2294. doi: 10.3934/dcds.2019096

[20]

Claudianor O. Alves, Vincenzo Ambrosio, Teresa Isernia. Existence, multiplicity and concentration for a class of fractional $ p \& q $ Laplacian problems in $ \mathbb{R} ^{N} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2009-2045. doi: 10.3934/cpaa.2019091

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (78)
  • HTML views (168)
  • Cited by (0)

Other articles
by authors

[Back to Top]